U.S. doctors online nowAsk doctors free
Ireland
A 58-year-old male asked:

I suffer from libido as a result of taking lexapro (escitalopram) for g a d.my dr stated to inject my penis rather than viagra.am i correct. thanks?

1 doctor answer2 doctors weighed in
Dr. William Conner
Family Medicine 26 years experience
Lexapro (escitalopram) kills libido: I suspect the Lexapro (escitalopram) is the culprit. You have another option for an anti-depressant which can be an add on, buproprion. I suspect there is more to your story if the doctor has advised injections instead of a trial of Viagra or the like. Personally, I would try other options for my patient prior to advising injections. Have a frank discussion with your doctor regarding the anti-depressant.

Similar questions

Ireland
A 58-year-old male asked:

I am on Lexapro (escitalopram) for GA D.I suffer from loss Libido as a result.My Dr states that He can inject Meds into Penis rather than Viagra.Is he correct.

1 doctor answer2 doctors weighed in
Dr. Brian Nguyen
Obstetrics and Gynecology 12 years experience
Neither: If your problem is one with libido, meaning the desire to have sex, an injection or a medication that stimulates bloodflow to the penis will do NOTHING to make you WANT to have sex and so your mental health is something you need to discuss first, possibly with your prescriber for another SSRI that won't affect your libido. Best of luck.
Last updated May 27, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.